Alert archive / Wisconsin / Gale Warnings in 2018

Gale Warning 22, NWS Milwaukee, WI

November 20, 2018

NWS Milwaukee, WI issued this gale warning at Nov 20, 2018, 11:24 AM CST. It took effect at Nov 20, 2018, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2018, 11:24 AM CST (17:24 UTC)
In effect from
Nov 20, 2018, 3:00 PM CST
Expired
Nov 21, 2018, 3:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

693 
WHUS73 KMKX 201724
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1124 AM CST Tue Nov 20 2018

...Winds Increasing Again this Afternoon through Tonight...

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210615-
/O.NEW.KMKX.GL.W.0022.181120T2100Z-181121T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1124 AM CST Tue Nov 20 2018

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
WEDNESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Gale Warning...which is in effect from 3 PM this afternoon to
3 AM CST Wednesday. 

* WINDS: West winds will increase this afternoon into this
  evening, with frequent gusts to 35 knots. The strongest winds
  are expected to be across the eastern half of the lake. 

* WAVES: 2 to 6 feet over the western half of the lake, 6 to 8
  feet over the eastern half. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-210615-
/O.CON.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1124 AM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST WEDNESDAY...

* WINDS: Winds will increase again from the southwest this 
  afternoon, with gusts to 25 knots. Winds will become more 
  westerly overnight, with gusts to 30 knots. 

* WAVES: 1 to 3 feet, highest near open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
3 follow-up statements
177 
WHUS73 KMKX 202049
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
249 PM CST Tue Nov 20 2018

...Winds Increasing Again this Afternoon through Tonight...

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210600-
/O.CON.KMKX.GL.W.0022.181120T2100Z-181121T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
249 PM CST Tue Nov 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WINDS: West winds will increase into this evening, with 
  frequent gusts to 35 knots. The strongest winds are expected to 
  be across the eastern half of the lake. 

* WAVES: 2 to 6 feet over the western half of the lake, 6 to 8 
  feet over the eastern half. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-210600-
/O.CON.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
249 PM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WINDS: Winds will increase again from the southwest this 
  afternoon, with gusts to 25 knots. Winds will become more 
  westerly overnight, with gusts to 30 knots. 

* WAVES: 1 to 3 feet, highest near open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
754 
WHUS73 KMKX 210313
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
913 PM CST Tue Nov 20 2018

...BRISK WEST TO NORTHWEST WINDS TONIGHT...

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210900-
/O.CON.KMKX.GL.W.0022.000000T0000Z-181121T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
913 PM CST Tue Nov 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WINDS: Westerly gales of 35 knots becoming northwest after
  midnight. The gales will be most prevalent on the eastern half
  of the lake. 
 
* WAVES: 2 to 6 feet over the western half of the lake, 6 to 9 
  feet over the eastern half. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-211115-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-181121T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
913 PM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WINDS: West to 20 knots with gusts to 30 knots becoming
  northwesterly 15 to 20 knots with gusts to 25 knots after
  midnight. 

* WAVES: 1 to 3 feet, highest near open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
353 
WHUS73 KMKX 210903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
303 AM CST Wed Nov 21 2018

...BRISK NORTHWEST WINDS EARLY THIS MORNING...

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-211015-
/O.EXP.KMKX.GL.W.0022.000000T0000Z-181121T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
303 AM CST Wed Nov 21 2018

...GALE WARNING HAS EXPIRED...

The Gale Warning is no longer in effect. 

$$

LMZ643>646-211200-
/O.CON.KMKX.SC.Y.0093.000000T0000Z-181121T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
303 AM CST Wed Nov 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS: Northwest 15 to 20 knots with gusts to 25 knots.

* WAVES: 1 to 3 feet, highest near open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 20, 8:51 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Nov 20, 8:51 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
851 AM CST Tue Nov 20 2018

.UPDATE...

Low stratus is still hanging around across the north, but should
slowly dissipate over the next few hours. High clouds will then
start to build in, resulting in, at best, filtered sunshine this
afternoon. Highs appear to be on track to top out in the low 30s.

&&

.MARINE...

Winds have temporarily decreased across the lake, but will
increase again this afternoon through tonight from the southwest
and then west.

Open waters...

Southwest winds will increase this afternoon into the 25-30 kt
range across the open waters. A further increase to near gale
force is expected mid to late evening as winds become more
westerly. We will continue to evaluate the potential for gales,
and a Gale Warning may eventually be necessary for the open
waters.

Winds will switch to north and then east on Wednesday, becoming
southerly late Wednesday night into Thursday. Winds will increase
Thursday night into Friday to 25-30 knots, with gusts approaching
gales during the day Friday.

Nearshore...

Southwest winds will increase this afternoon, with gusts of 25-30
knots through tonight. A new Small Craft Advisory will go into
effect at 21Z this afternoon. Winds will increase again Thursday
night into Friday, and a Small Craft Advisory will likely be
needed for this time.

&&

.PREV DISCUSSION... (Issued 543 AM CST Tue Nov 20 2018)

AVIATION(12Z TAFS)...

Snow is winding down in the southeast, with only a flurries
lingering in a few spots through early morning.

There are a few holes in the stratus deck this morning, but the
clouds have generally held on as expected. Ceilings are a mix of
VFR and MVFR and will likely bounce around into the morning hours.
Still think there should be a general improvement in ceilings and
cloud cover by late morning or early afternoon.

Another wave will move through tonight, likely bringing some lower
clouds again. This system isn't expected to produce much in the
way of precipitation across southern Wisconsin. If a little precip
is squeezed out though, it may be in the form of freezing drizzle,
particularly for areas north of Madison and Milwaukee. The best
chance for the freezing drizzle is during the evening and early
night. Could be a few snowflakes as well.

PREV DISCUSSION... (Issued 230 AM CST TUE NOV 20 2018)

SHORT TERM...

TODAY AND TONIGHT...Forecast Confidence - Medium to High.

Steady light snow in the eastern forecast area will likely
continue into the early morning hours, with flurries lingering
elsewhere. Still think there could be a dusting in the east by
morning...less than half an inch total.

Models are struggling with the current cloud cover, suggesting
there should be far less clouds right now. There are a few holes
out there, but no real sign that the clouds will scour out anytime
soon. The clouds will likely hang on through at least the early
morning hours until daytime mixing kicks in. Might see flurries
hang around into the morning as well. The clouds are keeping
temps from falling much right now, so bumped early morning lows up
a couple degrees. The clouds will also keep it from warming much
after daybreak, though some sunshine is expected by afternoon.
It's pretty chilly aloft though, so not expecting temps to get
much above 30 even with some sun.

Another wave will move through tonight, bringing more clouds and
possibly a little precip to the area. If precip does fall, it may
be in the form of freezing drizzle, particularly for areas north
of Madison and Milwaukee. The best chance for the freezing drizzle
is during the evening and early night. Could be a few snowflakes
as well.

WEDNESDAY THROUGH THURSDAY NIGHT...Forecast Confidence -
Medium to High.

A large area of high pressure will pass by to the north of the
Great Lakes on Wednesday. This will result in gradually thinning
low to mid level moisture and erosion of cloud cover through the
day across inland areas. Clouds likely to linger in eastern areas,
or may be more variable on Wednesday returning to full cloudiness
Wednesday night. Low level flow turns northeast later Wednesday
into Wednesday evening, and continues to veer to the southeast by
Thursday morning. Short term guidance showing considerable
difference in amount of low level moisture picked up by cold winds
flowing across Lake Michigan. Latest NAM showing moisture
increasing to 3K ft overnight Wednesday night with a delta-T in
the impressive 17 degree range. Lake induced CAPE rises to over
200 j with the equilibrium level around 4K ft. GFS and ECMWF
showing much less moisture. However higher resolution NAM tends to
pickup these events better. Low level flow continues to veer
overnight, so a single band of snow showers affecting one area is
not expected. May result in some very light snow or flurries
affecting lakeshore and next tier of counties inland as winds veer
overnight. For now, wl have chance for light snow showers in
overnight into early Thursday. Otherwise, low to mid level ridging
spreading across the western Great Lakes will result in quiet but
continued cold conditions Thursday and Thursday night, with
warmer air surging in on Friday.

LONG TERM...

FRIDAY THROUGH MONDAY NIGHT...Forecast Confidence - Medium to High
at beginning of period, trending to Low by Sunday.

Increasing low level winds ahead of an approaching amplifying and
digging mid-level short wave will pump warmer, moist air into
southern Wisconsin on Friday and Friday night.  Precipitable
water increases to around 0.7" by 00Z.Sat.  925H temps increase into
the 1-3C range.  Daytime temps on Friday are expected to rise into
the lower to middle 40s and only slip back into the mid 30s
Friday night.  Rain showers should accompany the trof as it pushes
through Friday night into Saturday as the low level thermal profile
favors above freezing conditions from the surface through 4K feet.
Pavement temperatures on Friday should warm well above freezing, so
freezing precipitation is not anticipated at the onset.

Medium range guidance in general agreement on this first short
wave progressing east of the area later Saturday, with secondary
short wave moving southeast across the central Rockies into the
southern and central Plains Saturday night and Sunday. This system
undergoes cyclogenesis in the southern Plains as it progresses
northeast through the central MS Valley region toward the OH
Valley by Monday. There remains considerable uncertainty regarding
the strength, speed and track of this system Sunday night into
Monday as it moves northeast. The latest ECMWF has the system
weakening and more progressive resulting in less QPF for southern
WI during this period. The GFS is slower and taking on a negative
tilt on Monday, resulting in a more prolonged period of
precipitation for the area. Meanwhile, the GEM is weaker and
farther south, trending toward the latest ECMWF solution. WPC
blend favors the GFS parallel and ECMWF ensemble solutions which
keep main axis of heavier precipitation to the south. Never the
less, northeast winds north of the low pressure may result in some
lake enhancement later Sunday night and/or Monday as mixed
precipitation changes over to all snow. EMC GEFS plume for KMKE
showing a wide range of precipitation possible, anywhere from zero
to 1.2" of QPF and zero to over 4" of snow, hence low confidence.
Need less to say, this system bears watching and could
potentially bring accumulating snowfall to parts of southern WI
early next week. Due to considerable uncertainty, will hold off on
mentioning in HWO.

AVIATION(09Z TAFS)...

Steady light snow in the eastern forecast area will likely
continue into the early morning hours, with flurries lingering
elsewhere. Still think there could be a dusting in the east by
morning...less than half an inch total.

Ceilings are mainly MVFR with the snow, with the stratus in the
3-4 kft range elsewhere. Models are struggling with the stratus
and flurries, showing there should be much more clearing at this
point. Held onto the clouds into the morning as a result, as
there's no indication that these clouds will scour out, though
there are a few holes out there. Will likely have to wait for
some better daytime mixing for more clearing. Might see flurries
hang on into the morning as well.

Another wave will move through tonight, likely bringing some lower
clouds again. This system isn't expected to produce much in the
way of precipitation across southern Wisconsin. If a little precip
is squeezed out though, it may be in the form of freezing drizzle,
particularly for areas north of Madison and Milwaukee. The best
chance for the freezing drizzle is during the evening and early
night. Could be a few snowflakes as well.

MARINE...

Though wind gusts might be underachieving a bit, the timing of
the current Small Craft Advisory still looks good given the
lingering high waves.

Southwest to west winds will pick up this afternoon into the
evening, decreasing a bit and becoming west to northwest after
midnight. Another Small Craft Advisory will likely be needed for
this period for the nearshore waters. A few gusts could hit gale
force over the open waters. The window of opportunity is not
particulary long and current forecast gusts are borderline, so
will hold off on a gale watch or warning for now. The highest
waves for this round of wind will be across the eastern half of
Lake Michigan.

Southerly winds may approach gale force Thursday night through
Friday night, with the highest waves in central and northern
portions of the lake.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 9 AM CST this morning for LMZ643>646.

     Small Craft Advisory from 3 PM this afternoon to 6 AM CST
     Wednesday for LMZ643>646.

&&

Update...Boxell
Today/Tonight and Aviation/Marine...Boxell
Wednesday THROUGH Monday...99
Hazardous weather outlook, Nov 20, 9:38 AM CST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
938 AM CST Tue Nov 20 2018

WIZ046-047-051-052-056>060-062>072-211545-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
938 AM CST Tue Nov 20 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A period of freezing drizzle is possible this evening over parts
of south central into east central Wisconsin, mainly north of a
Madison to Milwaukee line. The freezing drizzle may cause slippery
spots on untreated roads and walks.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-211545-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
938 AM CST Tue Nov 20 2018

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Winds will increase from the southwest and west tonight, with
gusts to 30 knots late tonight. A Small Craft Advisory is in
effect from this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Gusty south winds reaching Small Craft Advisory levels are likely
later Thursday into Friday.

Small craft conditions will again be possible later Sunday night
into Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-211545-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
938 AM CST Tue Nov 20 2018

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Southwest winds will approach gale force late this evening and
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Strong southerly winds Thursday night through Friday night may
produce gale force gusts.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 8:33 AM CSTSmall Craft AdvisoryMKX20 hr

Nearby

Gale Warnings in Wisconsin, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.